Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 42, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 5, 2012, 2:45 AM PDT for Siskiyou County, California; Curry County, Jackson County, Josephine County, Oregon. It took effect at Oct 6, 2012, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 2:45 AM PDT (09:45 UTC)
- In effect from
- Oct 6, 2012, 3:00 AM PDT
- Expired
- Oct 6, 2012, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3857 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS76 KMFR 050945 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 AM PDT FRI OCT 5 2012 ...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS OF FROST ON THE WEST SIDE ON THIS MORNING AND AGAIN SATURDAY MORNING... .DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO A FREEZE ACROSS MUCH OF THE EAST SIDE THIS MORNING. FROST IS EXPECTED IN THE ILLINOIS VALLEY AGAIN ON FRIDAY MORNING...AS WELL PORTIONS OF THE APPLEGATE AND SMALLER VALLEYS OF JACKSON COUNTY. EXPECT FROST AND FREEZE TO OCCUR AGAIN FRIDAY NIGHT AND SATURDAY MORNING. CAZ084-ORZ029-052200- /O.NEW.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/ /O.CON.KMFR.FZ.W.0021.121005T1000Z-121005T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 245 AM PDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING HAS BEEN ISSUED FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. A FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: 27 TO 32 DEGREES THIS MORNING AND AGAIN SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT. * LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...BONANZA... AND MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-052200- /O.NEW.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/ /O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 245 AM PDT FRI OCT 5 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY HAS BEEN ISSUED FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT. * LOCATIONS INCLUDE: AREAS IN AND AROUND MCCLOUD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ024-026-052200- /O.NEW.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/ /O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...CAVE JUNCTION 245 AM PDT FRI OCT 5 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY HAS BEEN ISSUED FROM 3 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: 32 TO 36 DEGREES THIS MORNING AND AGAIN SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT. * LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS... AND OBRIEN. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FB
3 follow-up statements
196 WWUS76 KMFR 051552 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 852 AM PDT FRI OCT 5 2012 ...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS OF FROST ON THE WEST SIDE AGAIN SATURDAY MORNING... .DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO ANOTHER FROST AND FREEZE OVER PORTIONS OF THE AREA SATURDAY MORNING. CAZ084-ORZ029-060000- /O.EXP.KMFR.FZ.W.0021.000000T0000Z-121005T1600Z/ /O.CON.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 852 AM PDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURES: 27 TO 32 DEGREES THIS MORNING AND AGAIN SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE SURFACE. AN INVERSION IS EXPECTED TO DEVELOP AGAIN TONIGHT. * LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...BONANZA... AND MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-060000- /O.EXP.KMFR.FR.Y.0041.000000T0000Z-121005T1600Z/ /O.CON.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 852 AM PDT FRI OCT 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. * TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT. * LOCATIONS INCLUDE: AREAS IN AND AROUND MCCLOUD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ024-026-060000- /O.EXP.KMFR.FR.Y.0041.000000T0000Z-121005T1600Z/ /O.CON.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...CAVE JUNCTION 852 AM PDT FRI OCT 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. * TEMPERATURES: 32 TO 36 DEGREES THIS MORNING AND AGAIN SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT. * LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS... AND OBRIEN. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL/FB
061 WWUS76 KMFR 052125 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 PM PDT FRI OCT 5 2012 ...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS OF FROST ON THE WEST SIDE AGAIN SATURDAY MORNING... .DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO ANOTHER FROST AND FREEZE OVER PORTIONS OF THE AREA SATURDAY MORNING. CAZ084-ORZ029-061600- /O.CON.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 225 PM PDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURES: 25 TO 32 DEGREES ON SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE THE SURFACE. * LOCATIONS INCLUDE: KLAMATH FALLS...MALIN...BONANZA...AND MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-061600- /O.EXT.KMFR.FR.Y.0042.121006T1000Z-121006T1600Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 225 PM PDT FRI OCT 5 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURES: 32 TO 37 DEGREES ON SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: AREAS IN AND AROUND MC CLOUD. PATCHY FROST IS ALSO POSSIBLE IN AND AROUND MOUNT SHASTA CITY. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ024-026-061600- /O.EXT.KMFR.FR.Y.0042.121006T1000Z-121006T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...CAVE JUNCTION 225 PM PDT FRI OCT 5 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TEMPERATURES: 32 TO 36 DEGREES ON SATURDAY MORNING. * TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE. * LOCATIONS INCLUDE: BUTTE FALLS...MUCH OF THE ILLINOIS VALLEY INCLUDING CAVE JUNCTION AND O'BRIEN...AND WILLIAMS. PATCHY FROST IS ALSO POSSIBLE IN AND AROUND JACKSONVILLE. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROPERLY PROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BTL
330 WWUS76 KMFR 061555 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 AM PDT SAT OCT 6 2012 CAZ084-ORZ029-061700- /O.EXP.KMFR.FZ.W.0022.000000T0000Z-121006T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS 855 AM PDT SAT OCT 6 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ CAZ082-061700- /O.EXP.KMFR.FR.Y.0042.000000T0000Z-121006T1600Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 855 AM PDT SAT OCT 6 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ ORZ024-026-061700- /O.EXP.KMFR.FR.Y.0042.000000T0000Z-121006T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...CAVE JUNCTION 855 AM PDT SAT OCT 6 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 4, 9:01 PM PDT, 5 hours 44 minutes earlier.
Area forecast discussion, Oct 4, 9:01 PM PDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
901 PM PDT THU OCT 4 2012
.DISCUSSION...THE MARINE STRATUS CONTINUES TO MAKE PROGRESS ALONG
THE OREGON COAST AND INTO PARTS OF THE INLAND VALLEYS IN COOS AND
CURRY COUNTIES. MADE A FEW ADJUSTMENTS TO THE SKY COVER TO ACCOUNT
THE CURRENT FOG IMAGE AND EXPECTED SKY CONDITION FOR TONIGHT.
ELSEWHERE SKIES WILL REMAIN CLEAR. REST OF THE FORECAST IS STILL
ON TRACK WITH THE MAIN CONCERN BEING A FREEZE WARNING FOR PARTS OF
THE KLAMATH BASIN AND FROST IN PARTS OF THE ILLINOIS VALLEY AND
NEAR PROSPECT. -PETRUCELLI
&&
.AVIATION...IFR CONDITIONS CONTINUE AT THE COAST THROUGH FRIDAY
MORNING. POSSIBLY INTO THE AFTERNOON. CURRENT GUIDANCE SUGGEST IFR
CIGS PERSISTING THROUGH THE AFTERNOON WITH CIGS REMAINING BELOW
1000 FEET. ELSEWHERE VFR CONDITIONS CONTINUE.
&&
.PREV DISCUSSION... /ISSUED 303 PM PDT THU OCT 4 2012/
DISCUSSION...
UPPER LEVEL RIDGING CONTINUES TO HOLD STRONG OVER THE EASTERN
PACIFIC OCEAN, CENTERED NEAR 45N AND 140W. AN UPPER LEVEL LOW LIES
TO THE SOUTH-SOUTHEAST OF THIS FEATURE NEAR 38N AND 130W RESULTING
IN A SLIGHTLY OFFSET REX BLOCK, OTHERWISE KNOWN AS THE HIGH OVER
LOW BLOCK. THROUGH THE WEEKEND THE TANDEM BLOCKING EFFECTS OF THE
HIGH AND LOW WILL DRIFT NORTHWARD AS THE LOW BEGINS TO SHEAR OUT
EASTWARD ACROSS NORTHERN CALIFORNIA. FINALLY, EARLY NEXT WEEK THE
CENTER OF THE LOW IS EXPECTED TO TRACK INLAND BETWEEN ABOUT CAPE
MENDOCINO AND SAN FRANCISCO BAY. THIS WILL THEN PUT US BACK IN THE
INFLUENCE OF UPPER LEVEL HIGH PRESSURE RIDGING, BUT WITH A GREATER
ONSHORE COMPONENT TO THE WIND FLOW EXPECTED.
MORE SPECIFICALLY, ACROSS THE FORECAST AREA, FROST AND FREEZE
CONCERNS WILL CONTINUE- NOT ANYTHING OUT OF THE ORDINARY FOR THIS
TIME OF THE YEAR. HOWEVER, SINCE WE HAVE YET TO SEE KILLING FROST
AND FREEZE CONDITIONS ACROSS MOST OF THE AGRICULTURAL AREAS FROM
THE UPPER KLAMATH AND TULELAKE BASINS WESTWARD, WE ARE CONTINUING
TO MONITOR THESE CRITICAL TEMPERATURES. FOR TONIGHT MADE SOME
ADJUSTMENTS TO THE FROST AND FREEZE PRODUCTS. MOST NOTABLY,
EXPECT KLAMATH FALLS WILL GET DOWN BELOW FREEZING, AS WELL AS THE
TULELAKE BASIN. FOR THE WEST SIDE EXPECT TEMPERATURES TO BE
WITHIN A COUPLE OF DEGREES OF WHAT THEY WERE THIS MORNING. MOST
GUIDANCE ACTUALLY TRENDS HIGHER ON THE WEST SIDE FOR TONIGHT, BUT
LOWER DEWPOINTS MEAN THAT IT'S LIKELY TO BE ABOUT THE SAME
OVERALL.
THE MENTION IN THIS MORNING'S DISCUSSION ABOUT COOLER TEMPERATURES
EARLY NEXT WEEK FOR PORTIONS OF THE WEST SIDE MAY HAVE BEEN A
LITTLE PRELIMINARY. THE INCOMING UPPER LOW SHOULD INCREASE
DEWPOINTS ENOUGH AND RESULT IN SOME CLOUD COVER THAT LOOKS TO KEEP
TEMPERATURES VERY CLOSE TO THE SAME FOR HIGHS AND LOWS OVER THE
NEXT 7 DAYS.
ASIDE FROM SOME DRIZZLE POTENTIAL ALONG AND NEAR THE COAST WITH
THE MARINE LAYER THIS WEEKEND AND SOME SHOWER POTENTIAL IN
NORTHERN CALIFORNIA AS THE UPPER LOW MOVES INLAND THIS WEEKEND
THROUGH EARLY NEXT WEEK, IT APPEARS WE ARE LOOKING OUT BEYOND A
WEEK FOR ANY REAL SHOT OF PRECIPITATION. THERE IS A MADDEN JULIAN
OSCILLATION OF NOTE TO KEEP AN EYE ON IN THE WESTERN PACIFIC THAT
BEARS WATCHING, AS IT COULD BUMP THE PATTERN IN THE 1.5 TO 2.5
WEEK TIME FRAME. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ029.
FROST ADVISORY FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ024-026.
CA...FREEZE WARNING FROM 3 AM TO 9 AM PDT FRIDAY FOR CAZ084.
FROST ADVISORY FROM 3 AM TO 9 AM PDT FRIDAY FOR CAZ082.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ370.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-376.
99/99/99The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:45 AM PDT | Freeze Warning | MFR | Modoc, Siskiyou | 30 hr |
| Oct 5, 2:56 PM PDT | Fire Weather Watch | MFR | Modoc | 12 hr |
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.